Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 29, NWS Nashville, TN

February 6, 20084 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 6, 2008, 2:16 AM CST for 4 counties in Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 2:16 AM CST (08:16 UTC)
Expired
Feb 6, 2008, 2:45 AM CST
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Lawrence County, TN, Marshall County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 060816
SVROHX
TNC055-099-117-119-060845-
/O.NEW.KOHX.SV.W.0029.080206T0816Z-080206T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
216 AM CST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILES COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF PULASKI...
  EASTERN LAWRENCE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LAWRENCEBURG...
  MARSHALL COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LEWISBURG...
  MAURY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 245 AM CST

* AT 213 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF COLUMBIA TO 14 MILES SOUTHWEST OF
  LAWRENCEBURG...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRING HILL BY 225 AM CST...
  PULASKI AND 6 MILES NORTHWEST OF LEWISBURG BY 245 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3502 8746 3581 8708 3581 8703 3576 8687
      3573 8683 3573 8680 3570 8675 3571 8674
      3567 8663 3500 8698
TIME...MOT...LOC 0816Z 292DEG 24KT 3571 8701 3506 8741

$$

04
1 follow-up statement
000 
WWUS54 KOHX 060833
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
233 AM CST WED FEB 6 2008

TNC099-060843-
/O.CAN.KOHX.SV.W.0029.000000T0000Z-080206T0845Z/
LAWRENCE TN-
233 AM CST WED FEB 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3503 8722 3511 8720 3513 8722 3577 8691
      3573 8683 3573 8680 3570 8675 3571 8674
      3567 8663 3500 8698
TIME...MOT...LOC 0833Z 292DEG 24KT 3567 8688 3502 8728

$$

TNC055-117-119-060845-
/O.CON.KOHX.SV.W.0029.000000T0000Z-080206T0845Z/
MAURY TN-MARSHALL TN-GILES TN-
233 AM CST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR GILES...MARSHALL AND EASTERN MAURY COUNTIES...

AT 229 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRING HILL TO 8 MILES WEST OF MINOR HILL...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF COLUMBIA TO 15 MILES SOUTH
OF LAWRENCEBURG...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LYNNVILLE BY 240 AM CST...
  PULASKI...CHAPEL HILL...MINOR HILL AND 6 MILES NORTHWEST OF
  LEWISBURG BY 245 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3503 8722 3511 8720 3513 8722 3577 8691
      3573 8683 3573 8680 3570 8675 3571 8674
      3567 8663 3500 8698
TIME...MOT...LOC 0833Z 292DEG 24KT 3567 8688 3502 8728

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 1:52 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 6, 1:52 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
152 AM CST WED FEB 6 2008

.DISCUSSION...
SEVERE WEATHER EVENT EARLY THIS MORNING. SGFNT INSTABILITY...
STRONG 0-3 KM SHEAR...STRONG COLD FRONT PROVIDING ADDITIONAL LIFT.
COLD FRONT HAS PASSED MEMPHIS...INSTABILITY LINE IS WELL AHEAD OF
THE FRONT. COLD FRONT WILL LIKELY PASS BNA AROUND 7-8 AM AND
AROUND NOON FOR CSV. RAIN TAPERING OFF THIS AFTERNOON FROM THE
WEST.

TEMPS DROPPING BACK INTO THE 30S TO 50S RANGE AFTER FRONTAL PASSAGE.
WEAK H5 WAVE PASSES THROUGH THE OHIO VALLEY THU NGT BUT NO SGFNT
WX FOR THIS AREA EXPECTED. SLY FLOW RETURNS ON FRI AS ANOTHER COLD
FRONT APPROACHES THE MIDSTATE FRI EVE. THE ASSOCD UPPER LEVEL WAVE
DEEPENS THE GREAT LAKES TROUGH AND OPENS THE FLOOD GATES FOR PENT
UP COLD AIR IN WEST CNTRL CANADA. AS A RESULT...ARCTIC FRONT ROARS
SEWD THROOUGH THE OHIO VALLEY ON SAT PM AND THROUGH THE MIDSTATE
SAT EVE. FROM FRI MIDNIGHT TO SAT MIDNIGHT TEMPS IN THE BNDRY
LAYER DROPS ALMOST 30F.

AREA STARTS TO RECOVER TEMPERATURE-WISE AS SOUTH FLOW RETURNS ON
MON. BNDRY LAYER TEMPS MOVE INTO ABOVE ZERO TERRITORY LATE SUN NGT
AS A WEAK COLD FRONT APPROACHES FROM THE WEST. CHANCE OF RAIN RE-
ENTERS THE FCST MON NGT AS THE COLD FRONT DRAWS CLOSER.

TEMP AND POP GUIDANCE WAS IN DECENT AGREEMENT AND NO SGFNT
DEPARTURES PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  33  46  34 /  70   0  10  10
CLARKSVILLE    55  31  43  32 /  50  10  10  10
CROSSVILLE     61  31  42  29 /  80  10  10  10
COLUMBIA       60  32  46  33 /  60   0  10  10
LAWRENCEBURG   60  31  48  32 /  60   0  10  10
WAVERLY        55  31  44  32 /  50  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Feb 5, 5:10 AM CST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST TUE FEB 5 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL
-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
506 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE TONIGHT.

WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO
MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY
UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE
DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE
CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD
FRONT PUSHES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING.

04

In the hours before

Local storm report, Feb 5, 11:24 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TORNADO          7 E GALLATIN            36.38N 86.33W
02/05/2008                   SUMNER             TN   NWS EMPLOYEE

            POST OFFICE DESTROYED IN CASTILLIAN SPRINGS

&&

21
Local storm report, Feb 5, 11:40 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TORNADO          7 E GALLATIN            36.38N 86.33W
02/05/2008                   SUMNER             TN   NWS EMPLOYEE

            *** 2 FATAL, 5 INJ *** IN BETH PAGE AND CASTALIAN SPRINGS
            AREA...NUMEROUS INJURIES...PEOPLE TRAPPED IN
            HOMES...PEOPLE MISSING. TWO FATALITIES THUS FAR.

&&

21
Local storm report, Feb 6, 12:11 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     HAIL             DICKSON                 36.08N 87.38W
02/06/2008  E1.00 INCH       DICKSON            TN   AMATEUR RADIO

            LARGE HAIL IN DOWNTOWN DICKSON

&&

SHERRON
Local storm report, Feb 6, 12:32 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          7 S LINDEN              35.51N 87.84W
02/05/2008                   PERRY              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART OF COUNTY

&&

21
Local storm report, Feb 6, 1:30 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TORNADO          5 NNW LAFAYETTE         36.59N 86.07W
02/05/2008                   MACON              TN   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED AND TRALIERS BLOWN OVER. NUMEROUS
            TREES DOWN ACROSS NW PORTIONS OF COUNTY.

&&

21
Local storm report, Feb 6, 1:34 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TORNADO          5 NW HARTSVILLE         36.44N 86.22W
02/05/2008                   TROUSDALE          TN   LAW ENFORCEMENT

            NEAR HWY 141...TRAILERS DESTROYED AND HOMES DAMAGED.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:30 PM CSTTornado WarningOHXBenton30 min
Feb 5, 7:39 PM CSTTornado WarningOHXPerry, Wayne36 min
Feb 5, 7:55 PM CSTTornado WarningOHXBenton, Houston, Humphreys, Stewart35 min
Feb 5, 8:10 PM CSTTornado WarningOHXHickman, Lewis, Perry, Wayne35 min
Feb 5, 8:29 PM CSTTornado WarningOHXHouston, Humphreys, Montgomery, Stewart31 min
Feb 5, 8:35 PM CSTTornado WarningOHXDickson, Hickman, Lewis, Maury, Williamson25 min
Feb 5, 8:42 PM CSTTornado WarningOHXBenton, Humphreys33 min
Feb 5, 8:57 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson33 min
Feb 5, 9:17 PM CSTTornado WarningOHXCheatham, Davidson, Williamson28 min
Feb 5, 9:40 PM CSTTornado WarningOHXDavidson, Sumner, Wilson35 min
Feb 5, 10:06 PM CSTTornado WarningOHXMacon, Sumner, Trousdale39 min
Feb 5, 10:48 PM CSTTornado WarningOHXBenton27 min
Feb 5, 11:10 PM CSTTornado WarningOHXBenton, Houston, Humphreys35 min
Feb 5, 11:15 PM CSTTornado WarningOHXHumphreys, Perry30 min
Feb 5, 11:23 PM CSTSevere Thunderstorm WarningOHXStewart37 min
Feb 5, 11:40 PM CSTTornado WarningOHXHickman, Humphreys35 min
Feb 5, 11:56 PM CSTSevere Thunderstorm WarningOHXMontgomery34 min
Feb 6, 12:02 AM CSTTornado WarningOHXDickson28 min
Feb 6, 12:06 AM CSTTornado WarningOHXMontgomery24 min
Feb 6, 12:19 AM CSTTornado WarningOHXCheatham, Davidson26 min
Feb 6, 12:32 AM CSTTornado WarningOHXPerry, Wayne28 min
Feb 6, 12:47 AM CSTTornado WarningOHXDavidson21 min
Feb 6, 1:03 AM CSTTornado WarningOHXHickman, Lewis27 min
Feb 6, 1:05 AM CSTTornado WarningOHXSumner25 min
Feb 6, 1:21 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson24 min
Feb 6, 1:27 AM CSTTornado WarningOHXMaury, Williamson33 min
Feb 6, 1:32 AM CSTTornado WarningOHXSumner13 min
Feb 6, 1:53 AM CSTTornado WarningOHXDavidson, Williamson37 min
Feb 6, 1:59 AM CSTTornado WarningOHXBedford, Marshall, Rutherford31 min
Feb 6, 2:47 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Feb 6, 3:38 AM CSTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more37 min
Feb 6, 4:20 AM CSTSevere Thunderstorm WarningOHXOverton, Putnam25 min
Feb 6, 5:02 AM CSTSevere Thunderstorm WarningOHXGrundy28 min
Feb 6, 11:59 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.